By Anonymous - 09/01/2012 05:01 - United States
Add a comment - Reply to : #
^ uh if her mother IS actually bipolar, then that is a terrible idea. Never take a bipolar person off their meds. My psych teacher had a bipolar neighbour who decided to go off his meds and he set her house on fire... Though I agree that OP's mother is a fucking bitch.
I doubt the mother is bi-polar. People tend to diagnose that mental illness on a whim because someone had a single mood swing, that's not what being bi-polar is, not even close. I think the mother is just one of those people who can't stand it when someone else needs attention. THEY have to be the center of the world for everyone (hence the wailing that her son hasn't called her in a while.) Now that her daughter (the OP) needs attention and support, the mother is angry because that means that she, herself, isn't the center of the world. That's not being bi-polar, that's just narcissism, something very common these days. It also wouldn't surprise me if the mother had hypochondria or munchausen's syndrome, but I don't know enough to really tell It just wouldn't surprise me.
How are you a terrible hateful child :$ hmm? My mom does the same thing :(
It's really not that hard to try and comfort someone. Even if you don't know what to say, sitting down with them and rubbing their back or resting your arm over their shoulders helps a lot more than you would think. The feeling of not being alone and that you have someone to lean on is an incredible help to support someone when they are feeling depressed or just had a really bad night.
It's harder than you think because I am sure a lot of parents don't understand depression or feel that they have failed. Because people with depression can have erratic moods a hug may make them more angry. But nevertheless, its terrible that the OP is alone during something that is extremely difficult.
Ugh, your mom sounds like a self-centered jerk! Everyone is selfish unless it pertains to her. :( Sorry OP, hope you get a refill soon.
Anti-depressant withdrawal..? Are you actually clinically depressed or were just taking the pills? If you actually have no condition I have no sympathy for you..YDI. If you do have a condition and can't get medication for whatever reason..FYL.
You're outrageously naive if you think high school kids don't take drugs recreationally. I believe some antidepressants contain acetaminophen which is similar to ADD/ADHD medication. Depending on what medication OP is taking and considering he/she didn't specify if they were prescribed, if OP doesn't have a condition these types of medications can have an adverse effect. I wasn't ruling anything out, like I said in previous posts, there are TONS of variables with this post.
I've heard a lot of stories and seen teens destroy their lives by popping pills, as to why they do it I don't know, some may be taking them for fun at parties or with friends, others because that's the only way they think they can solve a problem, it's actually a big problem in high schools here in Florida.
Oh Sarah...here we go again with your comments. Number one: OP doesn't mention her age, so just because she "sounds likes she's in high school" to you, doesn't make it so. Number two: high school kids get high ALL THE TIME. And this isn't exactly something new, it's been going on for decades. But obviously, you live in a hole.
So you were essentially your roommate's drug dealer during exam times. And you pride yourself on being classy? Good job. High school kids who do drugs are just like any other drug addict. They will take whatever to get high. Weed, coke, antidepressants, it doesn't matter as long as it's a drug. Did you think they were special? They're not. So no, your question was not answered with pure stupidity.
I've had an Adderall prescription before as well, I didn't say anything about stupidity. I made an attempt to explain why kids take/do drugs recreationally, which is to obviously, get high. SOME antidepressants do contain acetaminophen and some don't which can be prescribed in addition to ADD/ADHD medications. I was trying to better explain myself and reply to your question. I, still being a teen (19 almost 20) am in the loop with these things. I didn't want to create an argument, simply explain things. Sorry for any confusion.
Withdrawal from anti-depressants can include depression itself (and anxiety), however, it is worse if you had depression in the first place. Depression is more often than not a feeling of lethargy and just no motivation to do anything, that feeling will not go away over even weeks, months, years. So you feel "sad". If the OP is in hysterical tears because of the withdrawal, I'm going to assume that she had depression in the first place, because the anxiety plus the exaggerated depression due to the withdrawal would cause a reaction like that.
There's actually serious side effects to quitting SSRI's or any antidepressant med. I was on a dopamine drug and when I got off of it it made me sweat all the time and itch everywhere, in additon to anxiety and heightened levels of depression. And by the way, overdosing on SSRI's can result in Serotonin Syndrome, which is basically a bad acid trip with fever and possible seizures added in. So that may be a reason some (stupid) teenagers are taking them without a prescription.
Pelreskovich, I agree with you, but I just want to clear up some confusion. You're thinking of amphetamine, not acetaminophen. The former is the stimulant, and the latter is essentially Tylenol. There are a number of drug types that are prescribed for depression, which include classic anti-depressants, anti anxiety medications such as benzodiazepines, and sometimes amphetamines. While classic anti depressants most likely won't produce any desirable effects in a healthy individual, the other two are commonly misused for recreational purposes. Their use amongst high school students makes sense since they often have very easy access to it through personal prescription or that of relatives. OP didn't specify what exactly they were taking, so we shouldn't rule out the possibility of abuse and therefore a partial YDI.
I'm going to side with the op on this one... I have ADHD and my medication for it is an antidepressant. I am a teenager who takes a dose ment for a second grader but I know when I was taking that dose as a kid, the pills fucked me over. for many, anti-depressants actualy make one depressed; they even mention it and an increase in suicidal thoughts as a side effect in tv commercials. because I go through both (along with headaches, mood swings, joint pains, and jitters) I personally don't believe that someone who didn't need antidepressants would take them to the point were they go through withdrawal. if she was depressed enough to need the pills, then you have no right to say that she is a druggie.